Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 100, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 13, 2007, 2:03 PM EDT for Richland County, South Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2007, 2:03 PM EDT (18:03 UTC)
- Expired
- Jun 13, 2007, 2:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Richland County, SC
The radar
The Columbia radar (KCAE), 21 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:19 PM EDT, 44 minutes earlier.
Area forecast discussion, Jun 13, 1:19 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 119 PM EDT WED JUN 13 2007 .SYNOPSIS... SEVERAL WEAK UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE CAROLINAS THROUGH FRIDAY. THE AIRMASS WILL REMAIN UNSTABLE AND MOIST RESULTING IN SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS THROUGH FRIDAY. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... SCATTERED SHOWERS AND THUNDERSTORMS BEGINNING TO DEVELOP NOW ACROSS THE REGION. UPPER TROUGH ALONG THE EAST COAST...WITH AN EMBEDDED DISTURBANCE MOVING SW...WHICH WILL TRACK MAINLY TO THE N AND W OF OUR FA. LATEST CHECK INDICATES THAT THE SEVERE THREAT TODAY FOR OUR FA MAY NOT BE QUITE AS STRONG AS THE PREVIOUS TWO DAYS. 500 MB TEMPS ARE NOT QUITE AS COLD...AND MID LEVEL DRY AIR IS NOT AS PRONOUNCED. INSTABILITIES EXPECTED TO BE MODERATE. ISOLATED SEVERE EXPECTED. && .SHORT TERM /10 PM THIS EVENING THROUGH FRIDAY/... SHORT WAVE MOVING SOUTH OF THE AREA OVERNIGHT SHOULD SEE A DECREASE IN COVERAGE BY LATE EVENING...SIMILAR TO LAST COUPLE OF NIGHTS. LATEST MODEL GUIDANCE SUGGESTS HIGHER POPS THURSDAY AND FRIDAY THAN PREVIOUS RUNS INCLUDING 18Z SHORT RANGE ENSEMBLES. MAV POP GUIDANCE HAS BEEN VERY LOW...NOW IT IS COMING UP. APPEARS A SURFACE COLD FRONT/BOUNDARY WILL DROP SOUTHWEST FROM THE NORTH CAROLINA OUTER BANKS LATE TONIGHT AND SETTLE ACROSS THE REGION THURSDAY AND FRIDAY...THIS FEATURE MAY BECOME A FOCUS FOR CONVECTION. TIMING OF SHORT WAVES/REGIONS OF BEST INSTABILITY AND LOW LEVEL CONVERGENCE REMAINS DIFFICULT. SO WILL GO WITH WILL GO WITH CHANCE POPS THURSDAY AND FRIDAY...MAINLY DIURNAL IN NATURE. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... SURFACE RIDGE OVER THE AREA MOVES EAST TO THE WESTERN ATLANTIC BY SUNDAY. UPPER TROUGH OVER THE EASTERN UNITED STATE FINALLY SLIPS OFF THE EAST COAST SUNDAY. UPPER RIDGE BUILDING IN FROM THE WEST MONDAY...LEAVING THE REGION IN NORTHWEST FLOW ALOFT. RIDGE AXIS SLIDES EAST FOR TUESDAY WITH FLOW BECOMING SOUTHWEST. SHORT WAVES EMBEDDED IN THIS FLOW ALONG WITH WEAK TO MODERATE INSTABILITY WILL BE SUFFICIENT TO KEEP A CHANCE-SLIGHT CHANCE OF DIURNAL SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. NEAR NORMAL TEMPS SATURDAY WARM TO SLIGHTLY ABOVE NORMAL FOR EARLY NEXT WEEK AS UPPER TROUGH MOVES OFF THE COAST AND UPPER RIDGE BUILDS IN. && .AVIATION /18Z WEDNESDAY THROUGH SUNDAY/... EXPECT SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE REGION. SOME FOG POSSIBLE LATE TONIGHT/EARLY THURSDAY MORNING...DEPENDING ON EXTENT OF LINGERING CONVECTIVE DEBRIS CLOUDINESS. THURSDAY THROUGH SATURDAY...A CHANCE OF SHOWERS OR THUNDERSTORMS. OTHERWISE...NO SIGNIFICANT IMPACTS EXPECTED. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jun 13, 6:57 AM EDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 657 AM EDT WED JUN 13 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-141057- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 657 AM EDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON AND CONTINUE INTO TONIGHT. A FEW ISOLATED SEVERE THUNDERSTORMS...PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS TO 60 MPH...ARE POSSIBLE THIS AFTERNOON INTO TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:00 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon | 45 min |
| Jun 12, 8:22 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 38 min |
| Jun 12, 8:29 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg | 46 min |
| Jun 12, 8:56 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Barnwell | 34 min |
| Jun 13, 2:38 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw | 22 min |
| Jun 13, 3:38 PM EDT | Severe Thunderstorm Warning | CAE | Lexington | 37 min |
| Jun 13, 3:45 PM EDT | Severe Thunderstorm Warning | CAE | Saluda | 15 min |
| Jun 13, 3:56 PM EDT | Severe Thunderstorm Warning | CAE | Lee | 49 min |
| Jun 13, 4:04 PM EDT | Severe Thunderstorm Warning | CAE | Saluda | 26 min |
| Jun 13, 4:11 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 24 min |
| Jun 13, 4:14 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, McCormick | 22 min |
| Jun 13, 4:16 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield | 29 min |
| Jun 13, 4:59 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 46 min |
| Jun 13, 5:25 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington | 50 min |
| Jun 13, 6:04 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 25 min |
| Jun 12, 8:40 PM EDT | Severe Thunderstorm Warning | CAE | Columbia, Lincoln | 50 min |
| Jun 12, 9:11 PM EDT | Severe Thunderstorm Warning | CAE | Columbia, Richmond | 37 min |
| Jun 12, 9:20 PM EDT | Severe Thunderstorm Warning | CAE | Burke | 55 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.